As regular members here may know, I've been posting here about
my suspected LPR reflux. However I'm suddenly not certain that this is the problem at all, as my symptoms have just done a U-Turn in the last few days. For a recap, I suffer from the following symptoms:
- Excess throat clearing of mucus
- A burning, raw and sore throat usually after belching or eating
- Constant belching as soon as I wake up
- A bloated feeling of sorts
- Sheer anxiety and depression
I take Cimetidine which seems to help the burning (400mg) and Gaviscon Advance, but for the sake of a test for the last 4 days, I stopped taking Gaviscon altogether and reduced the Cimetidine dosage. I have also started taking Mirtazapine (half a 15mg tablet since Cimetidine amplifies its effects) but it hasn't been 2 weeks yet so it won't have kicked in yet as far as I'm aware. For these last 4 days, I've felt a lot better than the last 10 months in a long time! It's far from perfect though. My symptoms have changed somewhat:
- I'm still bloated, but it feels like I can feel water sloshing in my guts.
- My throat feels dry or like the last thing I swallowed, but it doesn't burn unless I can't stop belching at all. Standing up relieves it entirely, hunching over a little at my computer can bring it back, but not always. I used to feel this way a lot before I got LPR.
- The mucus is almost gone; I get it in the morning but then again dairy can cause mucus too right? The milk with my cereal must bring it about
There's no doubt I still get symptoms, and the burning is still relieved by Cimetidine, as I found out today when I ended my 4 day streak by returning to my standard Cimetidine dosage. Could it be though that I'm simply experiencing anxiety/stress? I noticed the other day when I was worried about
my heart rate (I felt palpitations upon taking some Mirtazapine and found myself short of breath) that my throat symptoms completely vanished. Don't get me wrong, I'm not stopping the Cimetidine just yet, and I'm still getting the Restech PH test once I can afford it, but that'll take time - maybe a whole year. Maybe I don't need it though? What do you think?
Any advice you can offer would be greatly appreciated, thank you!
Post Edited (Daxter) : 9/9/2013 12:05:10 PM (GMT-6)